Alert archive / Illinois / Winter Storm Warnings in 2014
Winter Storm Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Feb 17, 2014, 4:22 AM CST for 7 counties in Illinois. It took effect at Feb 17, 2014, 6:00 AM CST. It was in force for 10 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2014, 4:22 AM CST (10:22 UTC)
- In effect from
- Feb 17, 2014, 6:00 AM CST
- Expired
- Feb 17, 2014, 3:46 PM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 10:00 AM CST | SNOW 1 | 3 Sw Bloomington, IL | ESTIMATED 1 INCH OF SNOW MIXED WITH SOME SLEET ON SOUTHWEST SIDE OF BLOOMINGTON PAST 2 HOURS SINCE 8 AM. |
| Feb 17, 10:25 AM CST | SNOW 2 | Altona, IL | |
| Feb 17, 11:20 AM CST | SNOW 1.9 | Morton, IL | A MIX OF SNOW AND SLEET. |
| Feb 17, 11:45 AM CST | SNOW 2.4 | Altona, IL | MEASURED 2.4 INCHES OF SNOW THIS MORNING IN ALTONA SINCE 7 AM. CURRENTLY GETTING MODERATE SNOW WITH THUNDER. |
| Feb 17, 12:00 PM CST | SNOW 2.5 | 5 Nw Peoria, IL | MEASURED 2.5 INCHES OF SNOW WITH SOME SLEET THIS MORNING ON NORTHWEST SIDE OF PEORIA NEAR HIGHWAY 6. |
| Feb 17, 12:15 PM CST | SNOW 1 | Pekin, IL | MEASURED 1 INCH OF SNOW AND SLEET SINCE EARLY MORNING. LIGHT SNOW CONTINUES AT 1215 PM. |
| Feb 17, 12:20 PM CST | SNOW 1.9 | Galesburg, IL | MEASURED 1.9 INCHES OF SNOW IN GALESBURG THIS MORNING AND STILL SNOWING AT 1220 PM. |
| Feb 17, 12:30 PM CST | SLEET 0.5 | 3 Wnw Peoria, IL | MEASURED A HALF INCH OF SLEET. |
| Feb 17, 12:30 PM CST | SNOW 2.2 | Eureka, IL | MEASURED 2.2 INCHES OF SNOW IN PAST 7 HOURS SINCE EARLY MORNING. SNOW DEPTH IS 11 INCHES. |
| Feb 17, 12:30 PM CST | SNOW 3.2 | Peoria, IL | MEASURED 3.2 INCHES OF SNOW SINCE THE MORNING INCLUDING A HALF INCH OF SLEET. CURRENTLY GETTING THUNDER SNOW AT 1230 PM. |
| Feb 17, 12:43 PM CST | SNOW 2.5 | 1 S Morton, IL | MEASURED 2.5 INCHES OF SNOW AND SLEET IN MORTON SINCE EARLY MORNING. CURRENTLY GETTING THUNDER SNOW. |
| Feb 17, 12:45 PM CST | FREEZING RAIN 0.1 | 1 S Morton, IL | MEASURED 0.10 INCH OF ICE THIS MORNING ALONG WITH 2.5 INCHES OF SNOW AND SLEET. CURRENTLY GETTING THUNDER SNOW AT 1245 PM. |
| Feb 17, 1:00 PM CST | SNOW 2.6 | Henry, IL | MEASURED 2.6 INCHES OF SNOW SINCE EARLY MORNING. SNOW DEPTH IS 14 INCHES. SNOW WAS MIXED WITH SLEET AT TIMES. |
| Feb 17, 1:55 PM CST | SNOW 1.5 | Normal, IL | MEASURED 1.5 INCHES OF SNOW AND SLEET AT 1200 FORT FESSE ROAD IN NORMAL SINCE EARLY MORNING. |
| Feb 17, 1:55 PM CST | SNOW 4.3 | Altona, IL | MEASURED 4.3 INCHES OF SNOW SINCE EARLY MORNING. STILL SNOWING AT 155 PM. |
| Feb 17, 2:00 PM CST | SNOW 3.4 | Morton, IL | SLEET MIXED IN. HAD THUNDER AROUND NOON. |
| Feb 17, 2:54 PM CST | SNOW 2.5 | Normal, IL | |
| Feb 17, 2:55 PM CST | SNOW 2.5 | Galesburg, IL | SOME SLEET MIXED IN |
| Feb 17, 3:22 PM CST | SNOW 3.5 | Peoria, IL | SOME SLEET MIXED IN |
| Feb 17, 3:23 PM CST | SNOW 4.5 | Eureka, IL | SNOW DEPTH 13 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS43 KILX 171022 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 422 AM CST MON FEB 17 2014 ILZ027>031-037-038-171830- /O.UPG.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/ /O.NEW.KILX.WS.W.0004.140217T1200Z-140218T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 422 AM CST MON FEB 17 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...MIXED WITH SLEET AT TIMES...WILL BEGIN MOVING INTO AREAS WEST OF PEORIA EARLY THIS MORNING...SPREADING ACROSS THE REMAINDER OF THE WARNING AREA BY MID MORNING. THE PRECIPITATION WILL CONTINUE INTO THE AFTERNOON HOURS...GRADUALLY ENDING FROM WEST TO EAST BEFORE SUNSET. THE HEAVIEST PRECIPITATION IS LIKELY TO OCCUR BETWEEN 10 AM AND 1 PM WHERE SNOWFALL RATES MAY EXCEED 1 INCH PER HOUR. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY...ALONG WITH MINOR SLEET ACCUMULATION. * IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN THE HEAVIER SNOW BANDS...AND ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND/OR SLEET ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036-040>048-171830- /O.CON.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE 422 AM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW AND SLEET WILL BEGIN MOVING INTO AREAS WEST OF I-55 EARLY THIS MORNING...AND SPREAD EASTWARD TO THE INDIANA BORDER THROUGH LATE MORNING. THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THIS AFTERNOON AND EARLY EVENING. THE SNOW AND SLEET COULD MIX WITH FREEZING RAIN AT TIMES ALONG AND SOUTH OF A QUINCY TO DANVILLE LINE. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY...ALONG WITH LIGHT SLEET AND ICE ACCUMULATION. LOCALLY HIGHER SNOW ACCUMULATION IS POSSIBLE. * IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN THE HEAVIER SNOW BANDS...AND ROADS WILL RAPIDLY BECOME SNOW AND/OR ICE COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND SLEET MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ049>057-061>063-171830- /O.CON.KILX.WW.Y.0008.140217T1200Z-140218T0000Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 422 AM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...FREEZING RAIN AND SLEET IS EXPECTED TO MOVE INTO AREAS WEST OF SPRINGFIELD EARLY THIS MORNING...AND SPREAD EASTWARD TOWARD THE INDIANA BORDER THROUGH THE MORNING HOURS. BY AFTERNOON...TEMPERATURES WILL WARM...CHANGING SOME OF THE FREEZING RAIN TO RAIN. HOWEVER...SLEET OR SNOW WILL MIX WITH THE PRECIPITATION AT TIMES DURING THE AFTERNOON HOURS. * ACCUMULATIONS...ICE ACCUMULATIONS FROM 0.10 TO 0.15 INCHES ARE LIKELY FROM RUSHVILLE TO SPRINGFIELD TO MATTOON...SOUTHWARD... TOWARD I-70. SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE. * IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME VERY HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS AND SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER TREE BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ066>068-071>073-171800- /O.CON.KILX.WW.Y.0008.140217T1200Z-140217T1800Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 422 AM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...LIGHT FREEZING RAIN IS EXPECTED TO SPREAD INTO SOUTHEAST ILLINOIS THIS MORNING. BY MIDDAY...TEMPERATURES SHOULD BE WARM ENOUGH FOR RAIN. * ACCUMULATIONS...ICE ACCUMULATIONS SHOULD BE A TENTH OF AN INCH OR LESS. * IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME VERY HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS AND SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER TREE BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BAK
2 follow-up statements
609 WWUS43 KILX 171827 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1227 PM CST MON FEB 17 2014 ILZ066>068-071>073-171930- /O.EXP.KILX.WW.Y.0008.000000T0000Z-140217T1800Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1227 PM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN JUST ABOVE FREEZING EARLY THIS AFTERNOON SO MAINLY RAIN SHOWERS ARE EXPECTED THIS AFTERNOON WITH HIGHS IN THE MID TO UPPER 30S ACROSS SOUTHEAST ILLINOIS. FREEZING RAIN IS STILL POSSIBLE NORTH OF I-70 THIS AFTERNOON. $$ ILZ027>031-037-038-180000- /O.CON.KILX.WS.W.0004.000000T0000Z-140218T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1227 PM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW...MIXED WITH SLEET AT TIMES...WILL DIMINISH FROM THE WEST DURING MID AFTERNOON. SNOWFALL RATES MAY EXCEED 1 INCH PER HOUR WITH THUNDER SNOW EVEN POSSIBLE EARLY THIS AFTERNOON. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY WITH HIGHEST AMOUNTS NORTH OF I-74...ALONG WITH MINOR SLEET ACCUMULATION. * IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN THE HEAVIER SNOW BANDS OF A QUARTER TO HALF MILE AT TIMES...AND ROADS WILL BE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND/OR SLEET ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036-040>048-180000- /O.CON.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE 1227 PM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DIMINISH FROM THE WEST DURING MID AND LATE AFTERNOON. TOTAL ICE ACCUMULATIONS AROUND A TENTH INCH WITH LOCALLY UP TO TWO TENTHS OF AN INCH POSSIBLE. TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES WILL OCCUR. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY...ALONG WITH LIGHT SLEET AND ICE ACCUMULATION. * IMPACTS...THE SNOW WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN THE HEAVIER SNOW BANDS...AND ROADS WILL RAPIDLY BECOME SNOW AND/OR ICE COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND SLEET MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ049>057-061>063-180000- /O.CON.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 1227 PM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...FREEZING RAIN AND SLEET IS EXPECTED TO MIX WITH SNOW AND THEN DIMINISH FROM THE WEST DURING MID AND LATE AFTERNOON. * ACCUMULATIONS...ICE ACCUMULATIONS FROM A TENTH TO A QUARTER INCH WILL OCCUR TODAY WITH HIGHEST AMOUNTS ALONG I-72. SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE MAINLY NORTH OF I-72. * IMPACTS...VEHICLE AND PEDESTRIAN TRAVEL WILL QUICKLY BECOME VERY HAZARDOUS THIS MORNING...AS A GLAZE FORMS ON AREA ROADS AND SIDEWALKS. THE ACCUMULATION OF ICE MAY CAUSE SOME SMALLER TREE BRANCHES TO BREAK FROM THE WEIGHT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 07
773 WWUS43 KILX 172146 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CST MON FEB 17 2014 ...WINTER PRECIPITATION HAS ENDED... ILZ027>031-037-038-172300- /O.CAN.KILX.WS.W.0004.000000T0000Z-140218T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 346 PM CST MON FEB 17 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. THE WINTER PRECIPITATION HAS ENDED ACROSS THE AREA. HOWEVER...TRAVEL ON ALL CENTRAL ILLINOIS ROADS AND INTERSTATES IS TREACHEROUS. CONTINUE TO USE CAUTION WHILE DRIVING THIS EVENING. $$ ILZ036-040>057-061>063-172300- /O.CAN.KILX.WW.Y.0008.000000T0000Z-140218T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 346 PM CST MON FEB 17 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTER PRECIPITATION HAS ENDED ACROSS THE AREA. HOWEVER...TRAVEL ON MANY CENTRAL AND EAST CENTRAL ILLINOIS ROADS AND INTERSTATES IS TREACHEROUS. CONTINUE TO USE CAUTION WHILE DRIVING THIS EVENING. $$ AUTEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 4:02 AM CST, 20 minutes earlier.
Area forecast discussion, Feb 17, 4:02 AM CST, 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 402 AM CST Mon Feb 17 2014 .DISCUSSION... ISSUED 252 AM CST Mon Feb 17 2014 High pressure sliding off to the east and southerly return flow starting over the CWA, but little in the way of WAA as of yet. Forecast for this mornings system is a complicated one resulting in a messy forecast of mixed winter precip. In addition to the potential for mixed precip, the general lift across the area due to several mechanisms will result in sporadic intense precip rates. As a result, the event may be relatively short lived, but the impact under the more intense precip rates will be higher. Models are rather inconsistent with some of the details, with varying impacts in the short term. Beyond this system, the extended is somewhat quiet, but too highly influenced by climatology in the temperatures particularly if the snowpack is slow to melt. That being said, the next system later in the week in fairly good agreement in the stronger amplification of the pattern over the CONUS, looking more like a rain event. SHORT TERM...Today and tonight... Precip this morning starting to develop and spread in coverage across the region. Much more intensification expected as the upper wave leaves the plains and moves through the Midwest. Temperatures a bit cooler than prev advertised, resulting in an increased area of fzra potential. Models still bringing in the influence of a narrow warm wedge in the mid levels resulting in a precip mix including fzra and sleet potential. Evaporative cooling expected to change over much of the precip to snow in the afternoon. However, most of Central Illinois in a transition zone as the developing low center tracks overhead. Either way, very intense dynamics aloft and multiple mechanisms of lift aloft will result in enhanced convective potential and a threat for thunder. Both broad scale lift with approaching wave and lift on multiple theta surfaces. Mixed messages of both upright and vertical convection in multiple models...with close to moist adiabatic lapse rates from 600 mb up. Some discrepancies as to location of highest thunder threat and for now, will leave it out of the grids. However, with threat for convective enhancement and banding... there is a high possibility of getting a lot of snow quickly, particularly roughly north of the Interstate 74 from Galesburg to Bloomington/Normal. Upgrading the winter weather advisory to a Winter Storm Warning as a result. Though snowfall totals may fall short of traditional criteria, the impact of the rapid accumulations and convective potential will high. In addition, areas not included in the warning will need to be cautious of convective potential as well as the enhancement will result in highly varied accumulations of fzra/sleet. Rapidly changing conditions possible through today. Traveling should be discouraged. Precipitation expected to end by this evening and the overnight is dry. LONG TERM...Tomorrow through Saturday... Rather quiet forecast through the extended with the exception of Wed night and into Thursday night as a broad trof digs into the Rockies and develops a low over the Southern Plains and moves through the Midwest. Current runs of GFS and ECMWF both very similar with the track of the sfc low, if a little bit of an issue with the strength as the GFS is slightly weaker and less of a neg tilt trend as the sfc system moves through the Midwest. Also, extended will be a potential concern for a problematic sfc temperature forecast as the snow has a lot of melting to do before temperatures will start to warm as much as MOS is being pulled by climatology. HJS && .AVIATION... ISSUED 1156 PM CST Sun Feb 16 2014 Mid clouds have arrived in C IL, with radar returns increasing as virga begins to saturate the dry air below cloud base. Precip should begin shortly after 14z for PIA. An elongated area of low pressure will push a warm front across the southern half of IL in the morning, with a cold front lagging about 6 hours later. That scenario will create all sorts of precipitation type issues, depending on how far north the mid level surge of warm air gets, and how quickly the surface temps climb above freezing, and how far north that line gets. At this point, it appears that MVFR clouds will accompany the start of snow and freezing rain or sleet at PIA around 14z, with FZRA and sleet at SPI around 13z. The warm front should pass from west to east beginning very close to the onset of precipitation. So warmer air will arrive quickly across the southern terminals. We expect SPI and DEC to see precip evolve to nearly all rain for a time early afternoon, before transitioning to snow as temps fall back below freezing later in the afternoon. If DEC and SPI do not climb above freezing, then they will see more icing. It is looking more likely that some snow will develop at SPI and DEC before precip ends late afternoon. CMI will see a transition from snow and sleet to freezing rain and snow, with all snow for a time after 19z or so. Snow accums will range from 3-5" near PIA, to 1-2" for SPI/DEC. BMI should see 2-4" while CMI is most likely around 2-3". IFR ceilings are likely during the heavier precipitation from mid morning to mid afternoon. Some VLIFR visibility will be possible from late morning to early afternoon for PIA and BMI were the heavier snowfall is expected. Steep mid-level lapse rates in combination with the presence of graupel may allow for charge separation and a few thunderstorms. Any thundersnow could ramp-up snow totals by a couple more inches. Precip will diminish late afternoon, with mvfr vis and cigs during light snow north and light rain/fzra south. VFR conditions are expected to progress into the area during the evening. Shimon && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 6 AM this morning to Noon CST today FOR ILZ066>068-071>073. WINTER WEATHER ADVISORY from 6 AM this morning to 6 PM CST this evening FOR ILZ027>031-036>038-040>057-061>063. &&
Hazardous weather outlook, Feb 16, 3:34 PM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CST SUN FEB 16 2014 ILZ027>031-036>038-040>048-171200- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN- MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD- 334 PM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A WINTRY MIX OF PRECIPITATION MOVING IN FROM THE WEST MONDAY MORNING. SNOW ACCUMULATION OF 2 TO 5 INCHES IS LIKELY ALONG AND NORTH OF A CANTON TO DANVILLE LINE...WITH THE HIGHER AMOUNTS NORTH OF I-74. MINOR SLEET OR ICE ACCUMULATION IS ALSO POSSIBLE WITH LIGHT ICING POSSIBLE SOUTH OF I-74. EXPECT THE PRECIPITATION TO DIMINISH DURING LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>057-061>063-171200- CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MORGAN- MOULTRIE-SANGAMON-SCOTT-SHELBY- 334 PM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A WINTRY MIX OF PRECIPITATION MOVING IN FROM THE WEST MONDAY MORNING. THE MOST SIGNIFICANT THREAT APPEARS TO BE ICE ACCUMULATION AROUND A TENTH OF AN INCH MONDAY MORNING AND EARLY MONDAY AFTERNOON. SOME SPOTS ALONG A JACKSONVILLE TO CHARLESTON/MATTOON LINE COULD SEE UP TO TWO TENTHS INCH OF ICE. THE PRECIPITATION SHOULD MIX WITH OR TRANSITION TO RAIN DURING MONDAY AFTERNOON SOUTH OF I-72 AS SURFACE TEMPERATURES RISE ABOVE FREEZING. EXPECT THE PRECIPITATION TO DIMINISH DURING LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-171200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 334 PM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL IMPACT THE AREA MONDAY...ACCOMPANIED BY A WINTRY MIX OF PRECIPITATION DEVELOPING DURING MONDAY MORNING. THE MOST SIGNIFICANT THREAT APPEARS TO BE ICE ACCUMULATION LESS THAN A TENTH OF AN INCH MONDAY MORNING WITH THE HIGHEST AMOUNTS OF ICE NEAR A TENTH INCH ALONG AND NORTH OF I-70. THE PRECIPITATION SHOULD TRANSITION TO RAIN BY MONDAY AFTERNOON AS SURFACE TEMPERATURES RISE ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
Winter Storm Warnings in Illinois, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.